Hail, Saguache
- When
- July 7, 4:03 PM MST to 4:30 PM MST
- Where
- Saguache County, 15 mi SW of Saguache
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.933, -106.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 7, 12:26 PM MST, 3 hours 37 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 126 PM MDT SUN JUL 7 2002 ...MAIN CONCERN IS FOR THE POSSIBILITY OF ISOLATED HVY RAINFALL AMOUNTS LATER TODAY WITH MESOVORT AND NW FLOW DEVELOPING IN EXTENDED... CURRENTLY...VIS SAT PIX LOOP INDICATES ROTATING MESO CIRCULATION IN BACA COUNTY...WHICH IS MOVING WNW. A FEW SHOWERS ARE STARTING TO DEVELOP WITH THIS FEATURE. EXAMINATION OF WAT VAP DOES NOT SHOW THIS FEATURE...SO CIRC IS IN LLVLS OF ATMOS. PROFILERS DO HINT AT THIS... BUT WITH THE TUCUMCARI PROFILER DOWN...CANNOT CONFIRM CIRCULATION. OTHERWISE...PLENTY OF LLVL MOISTURE IN PLACE OVER AREA AS DEWS IN THE UPPER 50S TO LOWER 60S...HOWEVER TEMPS AT 500 ARE -5C (VERY WARM). SHORT TERM...MAIN CONCERN IS HOW IS THE MESOVORT GOING TO PLAY WITH CONVECTION LATER TODAY. FORCING ON THE LARGE SCALE IS WEAK AT BEST. DEEP EASTERLY FLOW WILL FAVOR SHOWERS AND STORMS FORMING OVER MTNS LATER THIS AFTERNOON. GIVEN TRENDS IN GUIDANCE AND MOVEMENT OF MESO CIRC...BELIEVE BEST CHANCE OF STORMS WILL GENERALLY BE SOUTH OF HIGHWAY 50...AND THE S MTNS (WETS/SANGRES). WITH WARM TEMPS ALOFT (LIMITING INSTABILITY)...DO NOT EXPECT WIDESPREAD RAINFALL THIS EVENING...BUT WHERE IT DOES RAIN...IT COULD BE LOCALLY HEAVY. FOR NOW WILL PLAY HIGHEST POPS S MTNS AND ADJACENT PLAINS. AFTER THIS LITTLE FEATURE MOVES OUT...RIDGE ALOFT WILL CONTINUE TO BUILD OVER AREA...WITH 600 DECAMETER AREA SHOWING UP ON 500 MB CHART BY EARLY THIS WEEK. RIDGE AXIS WILL BE RUNNING SW/NE...AND WILL BE LOCATED TO OUR W AND N WHICH WILL KEEP AREA IN A DEEP NE FLOW PATTERN. BUFFKIT DATA SHOWS MID LVLS DRYING OUT BY LATER TOMORROW...SO POP CHANCE WILL BE DECREASING ALL AREAS WITH TIME. DECIDED TO PULL POPS FROM FAR EASTERN ZONES MON AND TUE...WITH 10-20 POPS REST OF AREA. THINGS COULD GET POTENTIALLY CONVECTIVELY INTERESTING BY LATER THIS WEEK. RIDGE ALOFT IS FCST TO BUILD FARTHER W WITH TIME WHICH WILL EVENTUALLY PUT SE CO INTO A NW TO N FLOW PATTERN ALOFT. SOMEWHAT COOLER CANADIAN HIGH PRESSURE SHOULD EVENTUALLY WORK SOUTH BY MID TO LATE WEEK...AND THIS WILL BRING UPSLOPE FLOW UNDER THE INCREASING N FLOW ALOFT. WITH THIS INCREASING SHEAR PATTERN...ANTICIPATE POTENTIAL FOR ROTATING STORMS TO BE ON THE INCREASE BY LATE WEEK. FLOW PATTERNS LIKE THIS ARE CLASSIC FOR ROTATING STORMS TO MOVE RIGHT DOWN THE I-25 CORRIDOR (E.G. 20 JUNE 01/JULY 91). WITH THE SLIGHTLY COOLER AIR FCST TO MIGRATE S...COOLED TEMPS A FEW DEGREES IN ZFP FOR LATER IN THE WEEK. HODANISH .PUB...NONE.
COZ058>081-072000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1150 AM MDT SUN JUL 7 2002 ...THE HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO THROUGH 7 AM TOMORROW... ...SPOTTER ACTIVATION IS NOT ANTICIPATED... ALTHOUGH ABUNDANT LOW LEVEL MOISTURE PREVAILS ACROSS THE REGION... WARM TEMPERATURES ALOFT WILL PREVENT WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY FROM DEVELOPING ACROSS THE REGION. THE BEST CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE ACROSS THE WET MOUNTAINS...THE SOUTHERN SANGRE DE CRISTO MOUNTAINS...AND THE PLAINS GENERALLY SOUTH OF HIGHWAY 50. OVER THE REMAINDER OF THE REGION...ONLY ISOLATED SHOWER AND THUNDERSTORM ACTIVITY IS ANTICIPATED. ALTHOUGH THE COVERAGE OF SHOWERS AND THUNDERSTORMS IS NOT ANTICIPATED TO BE WIDESPREAD...ONE OR TWO OF THE STORMS WILL HAVE THE POTENTIAL TO DROP LOCALLY HEAVY RAINFALL AMOUNTS. LOCAL ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE. STORM MOTION TODAY WILL BE GENERALLY TOWARDS THE WEST AT 4 TO 8 MPH. THUNDERSTORM ACTIVITY SHOULD END BY MIDNIGHT. RAINFALL AMOUNTS OF THREE QUARTERS OF AN INCH...OR MORE...WILL HAVE THE POTENTIAL TO CAUSE FLASH FLOODING IN ANY OF THE BURN AREAS IN THE MOUNTAINS OF SOUTHERN COLORADO. NO SEVERE THUNDERSTORM ACTIVITY IS ANTICIPATED TODAY. HODANISH
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2002Every state in 2002This day in weather historyWarnings in Colorado, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307581.